MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a wpw (wolff parkinson white) parahissian ablation with a thermocool® smart touch¿ electrophysiology catheter and the patient experienced complete heart block that required pacing and medication.The doctor ablated for 18s at 35w 2cm away from the his.The medical team was pacing in the ventricles during ablation.After the ablation, they stopped the pacing.They had a complete av (atrioventricular) block for about 8 sec.The medical team paced again and put some isuprel.They then stopped the pacing and the isuprel.The patient partially recovered and was conducting one every two beats.The team waited for 15 minutes.The patient was still conducting only one every two beats when they left the operating room.
 
Additional Manufacturer Narrative
On 2-jul-2025, the product investigation was completed.It was reported that a patient underwent a wpw (wolff parkinson white) parahissian ablation with a thermocool® smart touch¿ electrophysiology catheter and the patient experienced complete heart block that required pacing and medication.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31550018m and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warning and precautions: when using the catheter with conventional systems (using fluoroscopy to determine catheter tip location), or with the carto¿ 3 system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care must be taken to prevent perforation of the heart.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Furthermore, on 7-jul-2025, bwi received additional information regarding the event.The physician's opinion on the cause of the adverse event is the procedure.It was reported that this site of the tachycardia was very near the his, when ablating close to the conduction way, there is always a risk for av (atrioventricular) block.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22355878
Report Number2029046-2025-02124
Device Sequence Number12917036
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002(17)280210(10)31550018M
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD133602
Device Lot Number31550018M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR CS, F, 10 POLE, 12 PIN, AUTOID; THMCL SMARTTOUCH, TC, F, C3
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown